Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2001, 8:45 PM CDT for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 8:45 PM CDT (01:45 UTC)
- Expired
- May 26, 2001, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:10 PM CDT | Thunderstorm Wind | Poplarville, MS | Several trees were blown down near Highway 43. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270145 SVRNEW LAC117-MSC109-270230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BOGALUSA PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 930 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BOGALUSA...MOVING EAST AT 35 MPH. AT 820 PM...WIND DAMAGE WAS REPORTED ON HIGHWAY 450 SOUTHWEST OF FRANKLINTON. SEVERAL TREES WERE REPORTED BLOWN DOWN. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3090 9008 3073 9001 3089 8935 3112 8944
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 6 hours earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT SAT MAY 26 2001 FRONTAL BOUNDARY CONTINUES TO LIFT SLOWLY NWD OVER GULF COAST REGION THIS AFTN AS INDICATED BY DEWPT ANALYSIS. LATEST RADAR IMAGERY INDICATED A MORE STABLE ATMOSPHERE HAS DEVELOPED THAN ORIGINALLY THOUGHT THIS MRNG. THUS TSTM DEVELOPMENT IS UNLIKELY REMAINDER OF TODAY. HOWEVER WIDELY SCATTERED SHRA/TSRA MAY DEVELOP IN NRN/CNTL LA AND CNTRL MS TONIGHT AND DRIFT SWD INTO SWRN MS OVERNIGHT. SO WILL LEAVE POPS IN FOR THAT SEC. WILL LEAN MORE ON ETA MODEL WHICH APPEARS TO BE DRIER IN MEAN RH NEXT 60 HOURS. A LITTLE STRONGER S/W TROF FCST TO MOVE SEWD INTO THE LOWER MS VALLEY LATE IN THE WEEK AND POSSIBLY BRING AN INCREASED THREAT OF SCTD TSRA. IN THE MEAN-TIME NOT MUCH AREAL COVERAGE OF SHOWERS LIKELY. ANOTHER WEAK FRONT MAY ACCOMPANY THE DISTURBANCE ALOFT AND PASS SEWD THROUGH THE REGION BY NEXT WEEKEND. MCB 63/87/65/87 2312 BTR 67/87/69/88 1212 MSY 68/88/71/88 1212 GPT 67/85/69/85 1212 .NEW...NONE. LA...NONE. MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 35 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 45 min |
| May 26, 9:30 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.